MAUDE Adverse Event Report: ARTHREX, INC. QUADLINK IMPLANT SYSTEM, 9MM; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. QUADLINK IMPLANT SYSTEM, 9MM; POLYETHYLENE SYNTHETIC SUTURE
Model Number QUADLINK IMPLANT SYSTEM, 9MM
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via (b)(4)that an ar-1288qis-90 quadlink implant system had an issue during an acl reconstruction procedure on (b)(6) 2023.When drilling the tunnel in the tibia, there was a strange noise, and then after assessing the flipcutter, the end of the mechanism came off completely.A piece broke off inside the patient and was retrieved.They had drilled the femur with the same flipcutter without issue.A new flipcutter with an unknown part and lot number was used to complete the procedure successfully.This occurred during use with no patient harm.Additional information has been requested.On (b)(6) 2023, the sales representative provided the following information via email: there was no adverse effect reported and no case delay.The femur was drilled previously with the same complaint device without issues before the complaint device then broke in the tibia while drilling the tunnel.The complaint device has been discarded.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed upon evaluation the customer attached pictures.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.

Brand Name
QUADLINK IMPLANT SYSTEM, 9MM
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17897966
Report Number1220246-2023-08112
Device Sequence Number7119449
Product Code GAT
UDI-Device Identifier00888867344747
UDI-Public00888867344747
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQUADLINK IMPLANT SYSTEM, 9MM
Device Catalogue NumberAR-1288QIS-90
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown